logo ANNALES DE L'INSTITUT FOURIER

With cedram.org
Table of contents for this issue | Previous article | Next article
Vladimir S. Matveev; Yuri Nikolayevsky
Locally conformally Berwald manifolds and compact quotients of reducible manifolds by homotheties
(Variétés localement conformément Berwaldiennes et quotients compacts de variétés réductibles par d’homothéthies)
Annales de l'institut Fourier, 67 no. 2 (2017), p. 843-862, doi: 10.5802/aif.3097
Article PDF
Class. Math.: 53C60, 53C22, 53B40, 53C29
Keywords: Finsler manifold, Berwald manifold, homothety group, reducible holonomy

Résumé - Abstract

We study locally conformally Berwald metrics on closed manifolds which are not globally conformally Berwald. We prove that the characterization of such metrics is equivalent to characterizing incomplete, simply-connected, Riemannian manifolds with reducible holonomy group whose quotient by a group of homotheties is closed. We further prove a de Rham type splitting theorem which states that if such a manifold is analytic, it is isometric to the Riemannian product of a Euclidean space and an incomplete manifold.

Bibliography

[1] Florin Belgun & Andrei Moroianu, “On the irreducibility of locally metric connections”, J. Reine Angew. Math. 714 (2016), p. 123-150 Article
[2] Marcel Berger, “Sur les groupes d’holonomie homogène des variétés à connexion affine et des variétés riemanniennes”, Bull. Soc. Math. France 83 (1955), p. 279-330 Article
[3] Paul Centore, “Volume forms in Finsler spaces”, Houston J. Math. 25 (1999) no. 4, p. 625-640  MR 1829124
[4] David Fried, “Closed similarity manifolds”, Comment. Math. Helv. 55 (1980) no. 4, p. 576-582 Article
[5] Mickaël Kourganoff, “Similarity structures and de Rham decomposition”, http://arxiv.org/abs/1507.05573v2, 2016
[6] Vladimir S. Matveev & Yuri Nikolayevsky, “A counterexample to Belgun-Moroianu conjecture”, C. R. Math. Acad. Sci. Paris 353 (2015) no. 5, p. 455-457 Article
[7] Vladimir S. Matveev & Marc Troyanov, “The Binet-Legendre metric in Finsler geometry”, Geom. Topol. 16 (2012) no. 4, p. 2135-2170 Article
[8] Pierre Planche, Géométrie de Finsler sur les espaces symétriques, Ph. D. Thesis, Université de Genève, Switzerland, 1995
[9] Pierre Planche, “Structures de Finsler invariantes sur les espaces symétriques”, C. R. Acad. Sci. Paris Sér. I Math. 321 (1995) no. 11, p. 1455-1458
[10] Ralf Ponge & Helmut Reckziegel, “Twisted products in pseudo-Riemannian geometry”, Geom. Dedicata 48 (1993) no. 1, p. 15-25 Article
[11] James Simons, “On the transitivity of holonomy systems”, Ann. Math. 76 (1962), p. 213-234 Article
[12] Zoltán I. Szabó, “Positive definite Berwald spaces. Structure theorems on Berwald spaces”, Tensor 35 (1981) no. 1, p. 25-39
[13] Csaba Vincze, “A new proof of Szabó’s theorem on the Riemann-metrizability of Berwald manifolds”, Acta Math. Acad. Paedagog. Nyházi. 21 (2005) no. 2, p. 199-204 (electronic)
[14] Csaba Vincze, “On a scale function for testing the conformality of a Finsler manifold to a Berwald manifold”, J. Geom. Phys. 54 (2005) no. 4, p. 454-475 Article |  MR 2144712
[15] Csaba Vincze, “On geometric vector fields of Minkowski spaces and their applications”, Differential Geom. Appl. 24 (2006) no. 1, p. 1-20 Article
top